MAUDE Adverse Event Report: ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE

ETHICON INC. ETHICON SECURESTRAP; STAPLE, IMPLANTABLE
Catalog Number STRAP12
Medical Device Problem Code Activation Problem (4042)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent hernia repair on (b)(6) 2025 and absorbable straps were used.The device was not performing.The trigger worked but pins didn't adhered to tissue, in between only 4 pins adhered.There was no patient adverse event.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested and the following was provided: did this issue contribute to any patient adverse event? there was no patient adverse event.Please clarify, what was the issue experienced.The trigger worked but pins didn¿t adhered to tissue, in between only 4 pins adhered.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.H6 component code: g07002 ¿ device not returned.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6.H3 investigation summary- the product was returned to ethicon for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the strap12 device was returned with the cannula shaft bent.In an attempt to replicate the reported incident, fire testing was not conducted because device found that it was returned with the cannula shaft bent.The instrument was disassembled; upon disassembly one(1) straps were found inside cannula shaft.The event reported was confirmed and it is related to improper use of the device.As per instrument condition, seems that the device was mishandled (application of excessive force) at an unknown point and the cannula was damaged.As part of ethicon¿s quality process all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post market surveillance.

Brand Name
ETHICON SECURESTRAP
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key22913495
Report Number2210968-2025-09928
Device Sequence Number9184561
Product Code GDW
UDI-Device Identifier10705031132986
UDI-Public(01)10705031132986(17)260930(10)104DU2
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K093845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberSTRAP12
Device Lot Number104DU2
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/04/2025
Supplement Date Received by Manufacturer09/05/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date10/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown